Alert archive / Indiana / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 186, NWS Northern Indiana
NWS Northern Indiana issued this severe thunderstorm warning at Aug 7, 2011, 2:03 PM EDT for Grant County, Indiana. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 7, 2011, 2:03 PM EDT (18:03 UTC)
- Expired
- Aug 7, 2011, 2:47 PM EDT
- In force
- 44 min
- Issued by
- NWS Northern Indiana
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Grant County, IN
The radar
The Indianapolis radar (KIND), 95 km from the middle of the area, began a volume at 18:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 7, 2:05 PM EDT | TSTM WND GST 66 | Swayzee, IN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 7, 1:11 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 6.1 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1233 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 540 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
044
WUUS53 KIWX 071803
SVRIWX
INC053-071900-
/O.NEW.KIWX.SV.W.0186.110807T1803Z-110807T1900Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTHERN INDIANA
203 PM EDT SUN AUG 7 2011
THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN GRANT COUNTY IN CENTRAL INDIANA...
* UNTIL 300 PM EDT
* AT 201 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED
9 MILES WEST OF SWAYZEE...OR 7 MILES EAST OF KOKOMO...AND MOVING
EAST AT 40 MPH.
* LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
SWAYZEE AND SWEETSER...
MARION...
FAIRMOUNT...JONESBORO AND GAS CITY...
UPLAND...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE SIMS...
MIER...NORMAL...POINT ISABEL...HERBST...RADLEY...ROSEBURG...
HACKLEMAN...MICHAELSVILLE...HOME CORNER...LAKE WOOD AND FOWLERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO QUARTER SIZE HAIL AND DAMAGING WINDS IN EXCESS OF 60
MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS
SEVERE THUNDERSTORM. MOVE INDOORS IMMEDIATELY! LIGHTNING IS ONE OF
NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU
ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4039 8586 4040 8587 4058 8587 4055 8545
4039 8544
TIME...MOT...LOC 1804Z 283DEG 37KT 4050 8596
WIND...HAIL 60MPH 1.00IN
$$
JC2 follow-up statements
874
WWUS53 KIWX 071820
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
220 PM EDT SUN AUG 7 2011
INC053-071900-
/O.CON.KIWX.SV.W.0186.000000T0000Z-110807T1900Z/
GRANT IN-
220 PM EDT SUN AUG 7 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM EDT
FOR SOUTHERN GRANT COUNTY...
AT 218 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THIS SEVERE STORM WAS LOCATED 4 MILES SOUTHEAST OF
SWAYZEE...OR ABOUT 8 MILES NORTHWEST OF FAIRMOUNT...AND MOVING EAST
AT 45 MPH.
LOCATIONS IN THE PATH OF THE SEVERE THUNDERSTORM INCLUDE...
MARION...
FAIRMOUNT...JONESBORO AND GAS CITY...
UPLAND...
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE
MICHAELSVILLE...HOME CORNER AND FOWLERTON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS SEVERE THUNDERSTORM HAS A HISTORY OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH AND. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND
STAY AWAY FROM WINDOWS!
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4039 8586 4040 8587 4058 8587 4055 8545
4039 8544
TIME...MOT...LOC 1820Z 283DEG 37KT 4046 8575
WIND...HAIL 60MPH <.50IN
$$
JC552
WWUS53 KIWX 071847
SVSIWX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
247 PM EDT SUN AUG 7 2011
INC053-071857-
/O.CAN.KIWX.SV.W.0186.000000T0000Z-110807T1900Z/
GRANT IN-
247 PM EDT SUN AUG 7 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN GRANT COUNTY IS
CANCELLED...
AT 244 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAD MOVED OUT OF
THE AREA AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN NORTHERN INDIANA.
&&
LAT...LON 4039 8586 4040 8587 4058 8587 4055 8545
4039 8544
TIME...MOT...LOC 1847Z 283DEG 37KT 4040 8539
$$
JCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 7, 1:55 PM EDT, 8 minutes earlier.
Area forecast discussion, Aug 7, 1:55 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 155 PM EDT SUN AUG 7 2011 .AVIATION... BKN LINE OF SHRA/TSRA ALG SFC TROUGH ASSOCD/W SUBTLE MCV OVR SRN MI WILL CONT TO WORK EWD THROUGH REMAINDER OF CWA THIS AFTN. UPSTREAM SECONDARY SFC TROUGH OVR SRN WI WILL FOLLOW THIS EVENING AND MAY PROMOTE A SHRA VCNTY KSBN OTHERWISE CLRG XPCD OVERNIGHT. WK SFC RIDGING AND DECOUPLING BNDRY LYR SHLD AGAIN LEAD TO IFR-MVFR CAT FOG DVLPMNT LATE LIKE LAST SVRL MORNINGS. && .SHORT TERM...TODAY THROUGH MONDAY NIGHT DIFFICULT LOW CONFIDENCE FCST WRT TO CONVECTIVE TRENDS/CHANCES TODAY...WHICH WILL MAINLY HINGE ON EVOLUTION OF MCS NOW NEAR THE IL/IA BORDER. THIS MCS IS POSITIONED BETWEEN AN APPROACHING SFC TROUGH ACROSS THE UPPER MIDWEST AND A WEAKER SFC TROUGH/INSTABILITY GRADIENT FROM CENTRAL OH SW INTO CENTRAL INDIANA AND SRN IL. FORWARD PROPAGATING CORFIDI VECTORS AND 7-3H MEAN FLOW FAVOR ALMOST DUE EWD MOVEMENT WITH WEAKENING LINE OF SHOWERS/THUNDER MAKING INTO AT LEAST WESTERN PORTIONS OF THE FA THIS MORNING. WITH THIS OPTED TO ADD CHC POPS TO THE FCST THIS MORNING...HIGHEST SW...AS HELD OFF ON HIGHER POPS GIVEN LESSER INSTABILITY THIS FAR EAST/NORTH. ALSO WEAKENING EXPECTED DUE TO THE LACK OF ANY LOW LEVEL MOIST INFLOW INTO MCS WITH THE VEERED LLJ LOCKED UP SOUTH NEAR OH RIVER CONVECTION. OTHERWISE EARLY THIS MORNING...EXPECT AREAS OF DENSE FOG ACROSS MUCH OF THE CWA THROUGH AT LEAST 9 AM THANKS TO MAINLY CLEAR SKIES...CALM WINDS...AND MOIST BOUNDARY LAYER OVERNIGHT. AFTERNOON CONVECTIVE POTENTIAL WILL RELY ON MCS OUTFLOW AND UNCERTAIN THERMODYNAMIC RECOVERY FROM CLOUD DEBRIS. WITH THIS EVOLUTION UNCLEAR DECIDED TO HOLD ONTO LOWER CHC POPS FOR THIS PACKAGE AS EITHER THE MCS OUTFLOW EARLY IN THE AFTN OR APPROACHING SFC TROUGH LATER IN THE AFTN COULD FIRE SCT SHOWERS/STORMS. IF WE ARE ABLE TO ATTAIN AT LEAST MODERATE INSTABILITY SVR STORMS WOULD BE POSSIBLE GIVEN EXPECTED 30-40 KTS OF DEEP LAYER SHEAR IN INCREASING WNW FLOW ALOFT. A SHORTWAVE TROUGH ACROSS THE UPPER MIDWEST WILL PROPAGATE SEWD INTO THE NRN GREAT LAKES TODAY...DRAGGING A SFC FRONT THROUGH THE AREA THIS EVENING INTO THE OVERNIGHT HOURS. CHC FOR CONVECTION THIS EVENING LOOKS LOW ATTM GIVEN WEAK CONVERGENCE ALONG FRONT...MAIN ENERGY ASSOCIATED WITH THE MID LEVEL VORT MAX BYPASSING TO THE NORTH...AND DEEPER MOISTURE/INSTABILITY SOUTH. STILL...GIVEN THE FRONTAL PASSAGE FEEL INHERITED SLIGHT CHC POPS STILL WARRANTED 00-06Z. A LOW LVL RIDGE STILL LOOKS TO BUILD INTO THE GREAT LAKES BEHIND THE AFOREMENTIONED SHORTWAVE ON MONDAY...WITH COOLER TEMPS AND SLIGHTLY LOWER LEVELS OF HUMIDITY ANTICIPATED. THIS SHOULD KEEP MCS DEVELOPMENT WITH ANY WNW FLOW EMBEDDED SHORTWAVES SOUTHWEST OF THE FA MONDAY INTO MONDAY NIGHT. && .LONG TERM... TUESDAY THROUGH SATURDAY. FEW CHNGS TO GOING XTND. CONTD SLIGHT CHC TSRA TUE INADOV DAMPENING WAVE CRNTLY ACRS ALB. NAM/GFS TREND FOR STRONGER/SLIGHTLY FASTER MAINTENANCE OF WAVE THRU F48...THOUGH STILL CONTS TO UNDERGO STRETCHING/WEAKENING THEREAFTER. GIVEN CONTD VEERED LLVL FLOW/WEAK REESTABLISHMENT OF RICH LLVL MSTR CONT TO FEEL NOTHING MORE THAN SLGHT CHC IN ORDER...TIED TO DIURNAL HEATING CYCLE AS SBCAPES PUSH TO NEAR 2000 J/KG TUE AFTN/ERLY EVE. THEREAFTER DRY AIRMASS/XTRMLY LOW PWAT FOR PD OF BLO NORMAL TEMPS/LESS HUMIDITY MIDWEEK WITH TROF AXIS FM HUDSON BAY VORTEX INTO LWR GRTLKS. LLVL THERMAL TROF ACRS CWA WED FOR SLIGHT DOWNWARD TEMP TWEAK...ESPCLY THU AM AS CORE SFC HIGH BLDS ACRS SRN GRTLKS AND MAXIMIZING RADNL COOLING. TROF LIFTS/WEAKENS INTO CANADIAN MARITIMES ON DY5 WITH RTRN TO ZONAL FLOW/GRDLY MODERATING TEMPS FOR WEEKEND. CONCERN WRT DRY SAT FCST AS MIDWEEK PARTIAL ENERGY FM EAST SIBERIAN SEA VORTEX INTO LEAD WAVE TRACKING INTO NW TERR. SUBTROPICAL RIDGE BLDS PER GEM/ECMWF/GFS AGREEMENT FM GREAT BASIN INTO CAN ROCKIES WITH WAVE PASSAGE. ARTICULATED DOWNSTREAM TROF/FLOW REGIME WITH AT LEAST MODEST RETURN MSTR INTO WRN GRTLKS AS SFC HIGH PUSHES INTO DELMARVA DY6-7 POINTS TO PONTL FOR WEAKLY FORCED CONVECTION ENTERING CWA. IN ADDITION SLIGHT UPTICK IN GFS ENSEMBLE 12 HR POPS WITH GNRLY LOW STANDARD DEVIATION/SPREADS SUGGESTS ACKNOWLEDGING POTNL...IN LINE WITH ALL SURROUNDING OFFICES.&& .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...STEINWEDEL LONG TERM...MURPHY AVIATION...STEINWEDEL
Hazardous weather outlook, Aug 7, 5:11 AM EDT, 8 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 511 AM EDT SUN AUG 7 2011 INZ004>009-012>018-020-022>027-032>034-MIZ078>081-OHZ001-002-004-005- 015-016-024-025-080915- ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-PULASKI- MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-MIAMI- WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-CASS MI- ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY- PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...SOUTH BEND...MISHAWAKA...ELKHART... GOSHEN...LAGRANGE...TOPEKA...ANGOLA...KENDALLVILLE...LIGONIER... AUBURN...GARRETT...KNOX...NORTH JUDSON...WINAMAC...FRANCESVILLE... PLYMOUTH...BREMEN...ROCHESTER...WARSAW...WINONA LAKE... COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...MONTICELLO... BROOKSTON...LOGANSPORT...PERU...WABASH...NORTH MANCHESTER... HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...BERNE...MARION... HARTFORD CITY...MONTPELIER...PORTLAND...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 511 AM EDT SUN AUG 7 2011 /411 AM CDT SUN AUG 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY INTO THIS EVENING. A FEW THUNDERSTORMS MAY BE SEVERE WITH ISOLATED DAMAGING WIND GUSTS AND LARGE HAIL THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON INTO EARLY TUESDAY NIGHT AND AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX INZ003-LMZ043-046-MIZ077-080915- LA PORTE-NEW BUFFALO MI TO ST JOSEPH MI- MICHIGAN CITY IN TO NEW BUFFALO MI-BERRIEN- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN 511 AM EDT SUN AUG 7 2011 /411 AM CDT SUN AUG 7 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN INDIANA... SOUTHWEST LOWER MICHIGAN AND THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL BE POSSIBLE TODAY INTO THIS EVENING. A FEW THUNDERSTORMS MAY BE SEVERE WITH ISOLATED DAMAGING WIND GUSTS AND LARGE HAIL THIS AFTERNOON INTO EARLY THIS EVENING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS AN ELEVATED RISK OF RIP CURRENTS SUNDAY NIGHT INTO MONDAY AND AGAIN TUESDAY AFTERNOON INTO WEDNESDAY. INCREASING WINDS AND WAVES ON LAKE MICHIGAN MAY CREATE HAZARDOUS BOATING CONDITIONS TUESDAY AFTERNOON INTO WEDNESDAY. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS TUESDAY AFTERNOON INTO EARLY TUESDAY NIGHT AND AGAIN ON SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX
In the hours before
Special weather statement, Aug 7, 11:13 AM EDT, 2 hours 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1113 AM EDT SUN AUG 7 2011
MIZ077-078-071615-
BERRIEN MI-CASS MI-
1113 AM EDT SUN AUG 7 2011
...STRONG THUNDERSTORM AFFECTING BERRIEN AND CASS COUNTIES...
AT 1110 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR FAIR PLAIN...MOVING EAST AT 35 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING AND BRIEF
HEAVY DOWNPOURS ARE POSSIBLE WITH THIS STORM.
LOCATIONS IN THE PATH OF THIS STORM INCLUDE...
DOWAGIAC...
COLOMA AND PAW PAW LAKE...
WATERVLIET...
MARCELLUS...
SPINKS CORNERS AND EAU CLAIRE...
INDIAN LAKE...
GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.
LAT...LON 4225 8623 4207 8622 4207 8577 4191 8577
4199 8657 4224 8638 4225 8628
TIME...MOT...LOC 1512Z 275DEG 25KT 4207 8638
JCLocal storm report, Aug 7, 12:12 PM EDT, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1212 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1158 AM HAIL 1 N RADIOVILLE 41.17N 86.89W
08/07/2011 M1.75 INCH STARKE IN PUBLIC
GOLF BALL SIZE HAIL REPORTED NEAR THE STARKE AND
PULASKI COUNTY LINE WITH TREE BRANCHES DOWN
&&
EVENT NUMBER IWX1101246
SCSpecial weather statement, Aug 7, 12:20 PM EDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1220 PM EDT SUN AUG 7 2011
INZ003>006-MIZ077>079-071715-
BERRIEN MI-CASS MI-ELKHART IN-LA PORTE IN-LAGRANGE IN-ST. JOSEPH
MI-ST. JOSEPH IN-
1220 PM EDT SUN AUG 7 2011
...STRONG THUNDERSTORMS IN THE AREA...
AT 1219 PM EDT/1119 AM CDT/...NATIONAL WEATHER SERVICE DOPPLER RADAR
INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES
NORTHWEST OF THREE RIVERS TO GRANGER TO 13 MILES WEST OF NORTH
LIBERTY...MOVING EAST AT 30 MPH.
WINDS GREATER THAN 40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING AND
BRIEF HEAVY DOWNPOURS ARE POSSIBLE WITH THESE STORMS.
LOCATIONS IN THE PATH OF THESE STORMS INCLUDE...
GEORGETOWN...
SOUTH BEND AND GRANGER...
THREE RIVERS...
MISHAWAKA...
SIMONTON LAKE...
GULIVOIRE PARK...
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES.
SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED.
LAT...LON 4203 8530 4177 8531 4152 8601 4153 8685
4178 8628 4204 8576
TIME...MOT...LOC 1620Z 270DEG 25KT 4199 8574 4178 8615
4157 8667
JCLocal storm report, Aug 7, 12:25 PM EDT, 1 hour 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1225 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1224 PM TSTM WND GST 2 SW BEARDSTOWN 41.12N 86.62W
08/07/2011 M45 MPH PULASKI IN TRAINED SPOTTER
MEASURED 45MPH WITH PEA SIZE HAIL CURRENTLY FALLING
&&
EVENT NUMBER IWX1101247
SCLocal storm report, Aug 7, 1:34 PM EDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
134 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0133 PM HAIL DENVER 40.87N 86.08W
08/07/2011 M0.25 INCH MIAMI IN TRAINED SPOTTER
PEA SIZE HAIL CURRENTLY FALLING WITH SMALL BRANCHES
DOWN
&&
EVENT NUMBER IWX1101248
SCLocal storm report, Aug 7, 1:55 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
155 PM EDT SUN AUG 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1253 PM LIGHTNING KEWANNA 41.02N 86.41W
08/07/2011 FULTON IN EMERGENCY MNGR
TREE ON HOUSE DUE TO LIGHTNING STRIKE. TIME ESTIMATED
FROM RADAR.
&&
EVENT NUMBER IWX1101249
SCThe office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:44 PM EDT | Special Weather Statement | IWX | Allen | 31 min |
| Aug 6, 9:18 PM EDT | Special Weather Statement | IWX | Wabash | 27 min |
| Aug 7, 4:12 AM EDT | Dense Fog Advisory | IWX | Adams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more | 5 hr |
| Aug 7, 11:42 AM EDT | Severe Thunderstorm Warning | IWX | LaPorte, Pulaski, Starke | 63 min |
| Aug 7, 12:20 PM EDT | Special Weather Statement | IWX | Elkhart, LaPorte, Saint Joseph | 55 min |
| Aug 7, 12:27 PM EDT | Severe Thunderstorm Warning | IWX | Fulton, Pulaski | 50 min |
| Aug 7, 12:51 PM EDT | Severe Thunderstorm Warning | IWX | White | 54 min |
| Aug 7, 1:10 PM EDT | Severe Thunderstorm Warning | IWX | Elkhart | 30 min |
| Aug 7, 1:33 PM EDT | Severe Thunderstorm Warning | IWX | Miami, Wabash | 38 min |
| Aug 7, 1:59 PM EDT | Severe Thunderstorm Warning | IWX | Huntington, Wells | 61 min |
| Aug 7, 2:32 PM EDT | Severe Thunderstorm Warning | IWX | Adams, Blackford, Jay, Wells | 58 min |
Nearby
Severe Thunderstorm Warnings in Indiana, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.